Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2012, 4:37 PM EDT for 5 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Jul 19, 2012, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:07 PM EDT | TSTM WND DMG | Hiram, KY | SPOTTER DRIVING ON ROUTE 119 REPORTED A FEW TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347
WUUS53 KJKL 192037
SVRJKL
KYC095-119-131-133-193-192115-
/O.NEW.KJKL.SV.W.0174.120719T2037Z-120719T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 515 PM EDT
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GREENLEAF TO POLLY TO CARBON GLOW TO VIPER TO AVAWAM...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITESBURG...ISOM...DEANE...ARMINTA...JEREMIAH...LESTER...POLLY...
LUCASTOWN...TILLIE...LETCHER...INDIAN BOTTOM...BLACKEY...RED
STAR...ELKO...BLUEFIELD...VAN...CORNETTSVILLE...ULVAH...HOT SPOT
AND EHKHORN MINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3720 8322 3729 8280 3719 8258 3711 8272
3704 8272 3702 8274 3700 8282 3697 8286
3693 8285 3688 8288 3684 8301 3685 8303
3685 8307 3681 8311 3681 8312
TIME...MOT...LOC 2037Z 327DEG 29KT 3730 8273 3722 8284
3717 8295 3717 8314 3723 8329
WIND...HAIL 60MPH <.50IN
$$
SHALLENBERGER2 follow-up statements
698
WWUS53 KJKL 192106
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT THU JUL 19 2012
KYC095-119-131-193-192116-
/O.CAN.KJKL.SV.W.0174.000000T0000Z-120719T2115Z/
KNOTT KY-LESLIE KY-PERRY KY-HARLAN KY-
506 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN...
SOUTHEASTERN PERRY...EXTREME EAST CENTRAL LESLIE AND SOUTHEASTERN
KNOTT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3718 8289 3726 8274 3718 8259 3714 8265
3711 8272 3704 8272 3704 8274
TIME...MOT...LOC 2106Z 332DEG 25KT 3715 8255 3709 8270
3707 8276
$$
KYC133-192115-
/O.CON.KJKL.SV.W.0174.000000T0000Z-120719T2115Z/
LETCHER KY-
506 PM EDT THU JUL 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LETCHER COUNTY UNTIL 515 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ADAMSON TO WRIGHT TO ERMINE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OFEASTERN LETCHER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3718 8289 3726 8274 3718 8259 3714 8265
3711 8272 3704 8272 3704 8274
TIME...MOT...LOC 2106Z 332DEG 25KT 3715 8255 3709 8270
3707 8276
WIND...HAIL 60MPH <.50IN
$$
HAL089
WWUS53 KJKL 192114
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT THU JUL 19 2012
KYC133-192123-
/O.EXP.KJKL.SV.W.0174.000000T0000Z-120719T2115Z/
LETCHER KY-
514 PM EDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LETCHER COUNTY WILL
EXPIRE AT 515 PM EDT...
THE SEVERE PORTION OF THE LINE OF STORMS WHICH PROMPTED THE WARNING
HAS WEAKENED AND IS MOVING OUT OF THE WARNED AREA.
LAT...LON 3718 8289 3726 8274 3718 8259 3714 8265
3711 8272 3704 8272 3704 8274
TIME...MOT...LOC 2113Z 332DEG 25KT 3711 8252 3705 8267
3703 8273
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:10 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 19, 3:10 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 310 PM EDT THU JUL 19 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 252 PM EDT THU JUL 19 2012 SHOWERS AND THUNDERSTORMSPUSHING THRU NORTHERN KENTUCKY GENERALLY NORTH OF THE MOUNTIAN PARKWAY. MODELS INDICATING THE BEST ACTIVITY SHOULD BE THERE WITH NUMEROUS STORMS SOUTH OF THIS AREA. CURRENT ACTIVITY SOUTH OF THE MOUNTAIN PARKWAY IS ISOLATED BUT THE AIR MASS IS PRIMED AND READY AS SOON AS DAYTIME HEATING CAN PUSH TEMPERATURES PAST CONVECTIVE INITIATION. ONCE THE FIRST STORM OCCUR...EXPECT OUTFLOWS TO RAPIDLY EXPAND THE AREA OF COVERAGE. AREA OF LOW PRESSURE PUSHING ACROSS THE UPPER OHIO RIVER VALLEY IS DRAGGING A COLD FRONT INTO THE COMMONWEALTH. EXPECT ANY RANDOM ACTIVITY TO BECOME MORE ORGANIZED WITH THE INFLUENCE OF THE FRONT. COLD FRONT APPEARS TO BE PROGRESSIVE AND SHOULD BE THRU THE AREA BY MIDNIGHT FRIDAY NIGHT WITH MOST OF THE ACTIVITY CROSSING THE HIGH COUNTRY INTO THE VALLEYS OF TN/VA/WVA. MAY SEE A FEW LINGERING SHRA IN THE FAVORED UPSLOPE REGION OF BLACK MOUNTAIN FOR A BIT AFTER MIDNIGHT BUT RAINFALL WILL BE LIGHT. BLOCKING BERMUDA HIGH WILL FORCE THE LOW PRESSURE UP THE EASTERN SEABOARD AND WILL HANG THE FRONT OVER SRN TENN. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 258 PM EDT THU JUL 19 2012 LONG TERM FCST LOOKS TO START QUIETLY BUT THE UPPER AIR TRANSITIONS INTO NORTHWEST FLOW WITH NUMEROUS SHORT WAVES TRCKING OUT OF THE NRN PLAINS TOWARDS ERN KY. TIMING OF EACH SHORT WAVE WILL BE PROBLEMATIC AND WILL KEEP POPS MORE GENERIC UNTIL A CLEARER PICTURE BECOMES EVIDENT. MODELS IN GOOD AGREEMENT THAT HIGH PRESSURE WILL BUILD INTO THE SRN PLAINS AT 50H AND THEN EASE TO THE LOWER MISS VALLEY. THIS WILL FORCE MORE OF THE SHORT WAVE ENERGY FROM THE NORTHWEST FLOW FARTHER NORTH WITH MOST OF THE ENERGY CROSSING THRU THE MIDWEST CORN BELT NORTH OF THE OHIO RIVER. STILL ENOUGH ENERGY AND WARM...MOIST CONDITIONS IN ERN KY TO KEEP THE THREAT OF STORMS...EVEN IF LOW CHANCE...IN THE FCST. EXPECT MOST ACTIVITY TO BE DIURNAL WITH AFTERNOON HEATING THE PRIMARY TRIGGER FOR CONVECTION. WITH NORTHWEST FLOW DOMINATING...EXPECT HIGH TEMPS TO START NEAR NORMAL AND THEN SLOWLY CLIMB AS THE WEEK PROGRESSES WITH THE BUILDING HIGH PUSHING INTO THE OH/TN VALLEYS. BY MID WEEK HIGHS WILL CLIMB TO NEAR 90 BUT THEN SHOULD NOT CLIMB MUCH HIGHER AS AFTERNOON CONVECTION WILL STALL THE CLIMBING MERCURY. OVERNIGHT LOWS WILL REMAIN CONSTANT IN THE LOWER 70S AS THE DEWPOINT TEMPS WILL CONSTRICT THE DROPPING TEMPERATURES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 135 PM EDT THU JUL 19 2012 WITH JUST A BIT OF DAYTIME HEATING...ISOLATED SHOWERS AND STORMS HAVE STARTED TO DEVELOP AND SHOULD BECOME RATHER NUMEROUS BY THIS AFTERNOON. THREATS WITH THESE STORMS WILL BE HEAVY RAIN WITH VIS AND OR CIG POSSIBLY BRIEFLY DOWN AS LOW AS LIFR OR VLIFR. WITH LOSS OF DAYTIME HEATING...CONDITIONS SHOULD IMPROVE TO VFR AROUND 00Z. MVFR OR LOWER VALLEY FOG IS POSSIBLE TOWARDS MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KYZ079-080-083>088- 107-109-110-112-113-115>120. && SHORT TERM...DUSTY LONG TERM....DUSTY AVIATION...DUSTY
Hazardous weather outlook, Jul 19, 4:05 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT THU JUL 19 2012 KYZ044-051-052-104-202315- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 405 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ050-058>060-068-069-106-108-111-114-202315- MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-MORGAN-WOLFE-LEE- OWSLEY- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...WEST LIBERTY...CAMPTON... BEATTYVILLE...BOONEVILLE 405 PM EDT THU JUL 19 2012 ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED FLOODING...WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ079-080-086>088-107-109-110-112-113-115>120-202315- PULASKI-LAUREL-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT- KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 405 PM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 495 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE PRIMARY THREATS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ083>085-202315- WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG 405 PM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS COULD PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHERE HEAVY RAIN HAS ALREADY FALLEN OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON FRIDAY COULD BE STRONG...WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY INSTANCES OF FLOODING OR DAMAGING WINDS TONIGHT OR FRIDAY TO THE NATIONAL WEATHER SERVICE IN JACKSON. DUSTY
In the hours before
Special weather statement, Jul 19, 2:14 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT THU JUL 19 2012 KYZ052-060-104-106-109-191900- MENIFEE-ROWAN-ELLIOTT-MAGOFFIN-MORGAN- 214 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON... NORTH CENTRAL MAGOFFIN... NORTHEASTERN MENIFEE... MORGAN... EXTREME SOUTH CENTRAL ROWAN AND SOUTHWESTERN ELLIOTT. AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARAGON...OR 10 MILES NORTHWEST OF WEST LIBERTY...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ZAG AROUND 220 PM EDT...YOCUM AROUND 225 PM EDT...POMP AROUND 230 PM EDT...LICK BRANCH AROUND 235 PM EDT...LENOX AROUND 240 PM EDT... RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SHALLENBERGER
Local storm report, Jul 19, 3:03 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 4 N WEST LIBERTY 37.97N 83.27W
07/19/2012 MORGAN KY 911 CALL CENTER
TREE DOWN ON HIGHWAY 7.
&&
JCARICOLocal storm report, Jul 19, 3:27 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST 4 S OWINGSVILLE 38.08N 83.76W
07/19/2012 M60 MPH BATH KY MESONET
KENTUCKY MESONET RECORDED GUST TO 60 MPH.
&&
JCARICOLocal storm report, Jul 19, 3:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
07/19/2012 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON WINCHESTER ROAD OUTSIDE OF MOUNT STERLING.
&&
DSTAMPERLocal storm report, Jul 19, 4:07 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 E FRENCHBURG 37.95N 83.57W
07/19/2012 MENIFEE KY 911 CALL CENTER
TREES AND LARGE LIMBS DOWN ON TOM STAMPER ROAD.
&&
DSTAMPERSpecial weather statement, Jul 19, 4:23 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 423 PM EDT THU JUL 19 2012 KYZ111-112-192045- LEE-BREATHITT- 423 PM EDT THU JUL 19 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT THURSDAY AFTERNOON... EASTERN LEE AND WEST CENTRAL BREATHITT. AT 422 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. HELENS... OR NEAR BEATTYVILLE...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PRIMROSE AROUND 430 PM EDT...CANYON FALLS AROUND 435 PM EDT...ATHOL AROUND 440 PM EDT...OAKDALE AROUND 445 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR EASTERN KENTUCKY. HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:49 PM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 2 hr |
| Jul 19, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 38 min |
| Jul 19, 2:53 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 52 min |
| Jul 19, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Jul 19, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 46 min |
| Jul 19, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 44 min |
| Jul 19, 3:32 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more | 3 hr |
| Jul 19, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Perry | 47 min |
| Jul 19, 4:25 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin | 109 min |
| Jul 19, 5:11 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Jul 19, 5:17 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Letcher, Perry | 3 hr |
| Jul 19, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Owsley, Perry | 42 min |
| Jul 19, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 49 min |
| Jul 19, 6:47 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Letcher | 3 hr |
| Jul 19, 7:30 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.